Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 16, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Dec 30, 2008, 3:35 AM CST for 37 counties in Iowa. It took effect at Dec 30, 2008, 11:13 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 3:35 AM CST (09:35 UTC)
- In effect from
- Dec 30, 2008, 11:13 AM CST
- Expired
- Dec 30, 2008, 9:04 PM CST
- In force
- 10 hr
- Issued by
- NWS Des Moines, IA
All 37 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 300935 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 335 AM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS TODAY... IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-301745- /O.NEW.KDMX.WI.Y.0016.081230T1800Z-081231T0000Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 335 AM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. A STRONG SURFACE LOW WILL PUSH SOUTHEAST ACROSS IOWA THIS MORNING. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL PRODUCE VERY WINDY CONDITIONS...ESPECIALLY ALONG AND WEST OF INTERSTATE 35. EXPECT A SUSTAINED NORTHWEST WIND OF 25 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT THIS EVENING...BUT GUSTS IN THE 30S WILL CONTINUE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KINNEY
4 follow-up statements
000 WWUS73 KDMX 301713 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1113 AM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING... IAZ037-049-050-061-062-074-075-085-086-096-097-310000- /O.EXB.KDMX.WI.Y.0016.081230T2000Z-081231T0300Z/ HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE- WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO... NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 1113 AM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG SURFACE LOW WILL PUSH ACROSS NORTHERN IOWA TODAY. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL PRODUCE VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. WINDS WILL TURN TO NORTHWEST AND INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT THIS EVENING...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310000- /O.CON.KDMX.WI.Y.0016.081230T1800Z-081231T0000Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 1113 AM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG SURFACE LOW WILL PUSH ACROSS NORTHERN IOWA TODAY. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW WILL PRODUCE VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. WINDS WILL TURN TO NORTHWEST AND INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL SUBSIDE SOMEWHAT THIS EVENING...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LEE
000 WWUS73 KDMX 302140 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS THIS AFTERNOON AND EVENING... IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310000- /O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0000Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 340 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A STRONG SURFACE LOW IS PUSHING ACROSS NORTHEASTERN IOWA INTO NORTHERN ILLINOIS. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW IS PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. IN MOST OF THIS AREA NORTHWEST WINDS ARE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ037-049-050-061-062-074-075-085-086-096-097-310300- /O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/ HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE- WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO... NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 340 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STRONG SURFACE LOW IS PUSHING ACROSS NORTHEASTERN IOWA INTO NORTHERN ILLINOIS. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW IS PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. IN MOST OF THIS AREA NORTHWEST WINDS ARE SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. WINDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LEE
000 WWUS73 KDMX 310001 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 601 PM CST TUE DEC 30 2008 ...VERY WINDY CONDITIONS CONTINUE THIS EVENING... IAZ023-033>036-044>048-057>060-070>073-081>084-092>095-310300- /O.EXT.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...CORNING... CRESTON...OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON... CORYDON 601 PM CST TUE DEC 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM THAT MOVED ACROSS THE STATE EARLIER IS STILL PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. A NORTHWEST WIND IS REPORTEDLY SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. THE WIND WILL GRADUALLY SUBSIDE LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ037-049-050-061-062-074-075-085-086-096-097-310300- /O.CON.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/ HARDIN-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-MONROE- WAPELLO-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ELDORA...MARSHALLTOWN...TOLEDO... NEWTON...GRINNELL...KNOXVILLE...OSKALOOSA...ALBIA...OTTUMWA... CENTERVILLE...BLOOMFIELD 601 PM CST TUE DEC 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A TIGHT PRESSURE GRADIENT ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM THAT MOVED ACROSS THE STATE EARLIER IS STILL PRODUCING VERY WINDY CONDITIONS SOUTH OF HIGHWAY 20. A NORTHWEST WIND IS REPORTEDLY SUSTAINED AT 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH AT TIMES. THE WIND WILL GRADUALLY SUBSIDE LATER THIS EVENING AND THROUGH TONIGHT...BUT GUSTS IN THE 30S WILL CONTINUE UNTIL AROUND MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
000 WWUS73 KDMX 310304 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 904 PM CST TUE DEC 30 2008 .THE STORM SYSTEM THAT CAUSED THE STRONG WIND OVER MUCH OF CENTRAL IOWA IS PULLING OFF TO THE EAST AND BEING REPLACED BY HIGH PRESSURE. THE WIND WILL STILL BE BRISK AND GUSTY THROUGH MIDNIGHT BUT MOST LOCATIONS ACROSS THE ADVISORY AREA HAVE FALLEN BELOW ADVISORY CRITERIA AND THOSE LOCATIONS THAT STILL HAVE STRONGER WIND SPEEDS WILL BE SEEING DIMINISHING WIND OVER THE NEXT HOUR. IAZ023-033>037-044>050-057>062-070>075-081>086-092>097-310415- /O.CAN.KDMX.WI.Y.0016.000000T0000Z-081231T0300Z/ POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...POCAHONTAS...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 904 PM CST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND ADVISORY. A NORTHWEST WIND AT 15 TO 25 MPH WITH HIGHER GUSTS WILL BE COMMON THROUGH MIDNIGHT BUT THESE SPEEDS FALL BELOW ADVISORY CRITERIA. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Dec 30, 3:01 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 30, 3:01 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 301 AM CST TUE DEC 30 2008 .SHORT TERM /TODAY/... THE MAIN ISSUE TODAY WILL BE THE WIND AS A VIGOROUS SURFACE LOW TRACKS SOUTHEAST THROUGH IOWA. THE GFS IS THE FAVORED MODEL FOR WIND SPEEDS AND TRENDS...GIVEN ITS SUPERIOR VERIFICATION AT 06Z REGARDING THE STRENGTH AND POSITION OF THE SFC LOW...THE POSITION OF THE SFC PRESSURE FALL BULLSEYE...AND THE TRACK OF THE H5 SHORTWAVE. WINDS WILL BECOME STRONG AROUND MIDDAY IN THE WESTERN COUNTIES...THEN PROGRESS EASTWARD THROUGH THE AFTERNOON. FORECAST SOUNDINGS INDICATE STEEP LOW LEVEL LAPSE RATES AND 40-50 KTS IN THE MIXED LAYER. THERE WILL ALSO BE STRONG SUBSIDENCE BEHIND THE WAVE TO CONTRIBUTE TO TRANSFERRING THE STRONG WINDS ALOFT DOWN TO THE SURFACE. WINDS WILL BE STRONGEST ALONG AND EAST OF INTERSTATE 35...WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS OF 45 MPH OR EVEN HIGHER. WILL ISSUE WIND ADVISORY FOR THIS AREA FROM 18Z-00Z. WIND SPEEDS APPEAR TO BE MARGINAL TO THE EAST...WITH LATER ONSET...SO WILL LET DAY SHIFT RE-EVALUATE AND EXTEND THE AREA OF THE ADVISORY IF NECESSARY. THERE WILL LIKELY BE SOME LIGHT SNOW ALONG THE TRAILING TROUGH AXIS IN NORTHERN IOWA...BUT AMOUNTS SHOULD BE LIMITED TO A HALF INCH OR LESS. TEMPERATURE TRENDS WILL BE TRICKY TO CAPTURE WELL TODAY...BUT THE SLIGHTLY FASTER GFS TIMING FAVORS HIGHS NEAR TO SHORTLY AFTER 18Z...THEN FALLING TEMPS DURING THE AFTERNOON. .LONG TERM /TONIGHT-MONDAY/... MAXIMUM 6HR PRESSURE RISES WILL BE EXITING TO THE EAST AND WITH SUN SETTING...THAT MAY BE ENOUGH TO TAKE THE EDGE OF THE PEAK GUSTS THIS EVENING. HOWEVER...THE DAY SHIFT CAN RE-EVALUATE THE NEED FOR A WIND ADVISORY FARTHER EAST THIS EVENING. OTHERWISE...HIGH PRESSURE BUILDS IN OVERNIGHT AND WINDS GO LIGHT BY MORNING. WEDNESDAY WILL BE COLD AN UNEVENTFUL. WARM ADVECTION KICKS IN WED NIGHT AHEAD OF NEXT CLIPPER SYSTEM THAT WILL TREK EAST ACROSS THE CANADIAN/CONUS BORDER THROUGH THURSDAY. WILL PROBABLY HAVE LOWS EALRY WED NIGHT...WITH TEMPS STEADY OR SLOWLY RISING AFTER MIDNIGHT. THERE MAY ENOUGH WARM ADVECTION AHEAD OF WARM FRONT CROSSING THE AREA WEST TO EAST ON NEW YEARS DAY TO PROVIDE SOME LIGHT SNOW...BUT BELIEVE THAT BEST CHANCES WILL REMAIN NORTHEAST OF OUR AREA. BY THE TIME ATMOSPHERE APPEARS TO SATURATE ENOUGH TO PRODUCE PRECIPITATION...THE LIFT IS WANING AND EXITING. HIGH PRESSURE AND SLIGHTLY COOLER ON FRIDAY. GFS/ECMWF HAVE SHOWN SOME CONSISTENCY REGARDING SNOW CHANCES SATURDAY AS TROWAL SIGNATURE...UPPER LEVEL WAVE...AND SURFACE INVERTED TROUGH MOVE THROUGH IOWA. THE GFS SHOWS MULTIPLE BANDS OF FRONTOGENESIS MOVING THROUGH DURING THE DAY WITH A BRIEF PERIOD OF MAX LIFT FOCUSED IN DENDRITIC GROWTH ZONE...AND BOTH MODELS SUGGEST SOME LIGHT ACCUMULATING SNOW FOR JUST ABOUT THE ENTIRE AREA. DUE TO REGIONAL CONSENSUS AND DISTANCE INTO THE FUTURE...HAVE KEPT POPS IN LOW END OF CHANCE RANGE...BUT DONT BE SURPRISED IF POPS FOR SATURDAY CREEP UP WITH TIME. NO OTHER SIGNIFICANT CHANGES MADE. && .AVIATION...30/06Z WARM ADVECTION BEGINNING IN THE WEST AND SHOULD MOVE INTO THE TAF SITES FM W TO E OVERNIGHT. CLIPPER SYSTEM EVIDENT OVER THE ROCKIES AND THAT WILL PUSH ACROSS THE NORTHERN TAF SITES THROUGH 30/21Z. THE WIND BECOMES NW BEHIND THE SYSTEM AND SPEEDS GRADUALLY INCREASE THROUGH THE DAY BUT REALLY INCREASE AFT 20Z. 20-30KTS SUSTAINED WITH SOME HIER GUSTS THROUGH AT LEAST 31/03Z. MVFR CIGS ASSOCIATED WITH THE LOW SHOULD PASS FAIRLY QUICKLY AND NOT BE VERY WIDESPREAD. && .DMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DECATUR-GREENE-GUTHRIE-HAMILTON-LUCAS-MADISON-POCAHONTAS- POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-WARREN-WAYNE-WEBSTER. && SHORT TERM...KINNEY LONG TERM...MOYER AVIATION...FAB
Hazardous weather outlook, Dec 29, 4:19 AM CST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 419 AM CST MON DEC 29 2008 IAZ060-084-301200- POLK-LUCAS- 419 AM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING IS OCCURRING ALONG PARTS OF THE RACCOON AND CHARITON RIVERS IN CENTRAL AND SOUTHERN IOWA. RIVER LEVELS ARE EXPECTED TO FALL BELOW FLOOD STAGE TODAY. FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT A STRONG NORTHWEST WIND TUESDAY...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS NEAR 40 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ004>007-015>017-023>028-033>039-044>050-057>059-061-062- 070>075-081>083-085-086-092>097-301200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 419 AM CST MON DEC 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT A STRONG NORTHWEST WIND TUESDAY...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND GUSTS NEAR 40 MPH. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 8:19 PM CST | River Flood Warning | DMX | Polk | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.